Hail, Lauderdale
- When
- July 13, 1:46 PM CST to 1:51 PM CST
- Where
- Lauderdale County, Lexington
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.967, -87.367
quarter size hail reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 13, 10:55 AM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1155 AM CDT SUN JUL 13 2003 .UPDATE... WILL UPDATE AND REGROUP FOR FORTHCOMING SEVERE THUNDERSTORM WATCH. ...PREVIOUS AFD FOLLOWS... UPPER TROUGH WILL CONTINUE TO HAVE ITS HOLD ON THE FA AT LEAST THROUGH EARLY MONDAY. MAIN FORECAST PROBLEM THIS AFTERNOON WILL BE TSRA DEVELOPMENT AND PRECIP CHANCES FOR THE FORECAST AREA (FA). 14Z SURFACE ANALYSIS INDICATES THAT THE FRONTAL BOUNDARY SEEMS TO BE JOGGING BACK TO THE NORTH ACROSS THE TENNESSEE STATE LINE BASED UPON DEWPOINT ANALYSIS. DEWPOINTS ACROSS TENNESSEE AND NORTH ALABAMA HAVE RISEN WITHIN THE PAST FOUR HOURS FROM THE UPPER 60S TO LOWER 70S. SOUTHERN PORTION OF BOUNDARY LIKELY ALONG A LINE FROM PAH TO BWG AND THEN FURTHER EAST TO NORTH OF JKL. DECENT DECK OF ALTOCUMULUS AND HIGH BASED CU CLOUDS CONTINUES TO DEVELOP AND MOVE EAST ACROSS NORTHERN ALABAMA THIS MORNING. IR AND VIS IMAGES THUS FAR THIS AM SEEM TO INDICATE AT LEAST A TWO TO THREE FURTHER HOUR TREND OF CLOUD BAND MOVING ACROSS THE FA. THIS COULD HINDER TSRA DEVELOPMENT ACROSS THE FA AT LEAST UNTIL MID TO LATE AFTERNOON. FORECAST SOUNDINGS FROM RUC AND MESO-ETA INDICATE THAT DECENT LAPSE RATE WILL SET UP BY 21Z FROM HSV EASTWARD. THIS SEEMS TO GO ALONG WITH THINKING ABOUT PRECIP CHANCES ACROSS THE FA. DUE TO THE AMOUNT OF CLOUDS EXPECTED THROUGH THE FA THROUGH REST OF AM AND INTO EARLY AFTERNOON...WILL LESSEN POPS TO 30 PERCENT FOR WESTERN AND CENTRAL SECTIONS OF THE FA...AND LOWER TO 40 PERCENT FOR THE EASTERN AREAS. CURRENT FEELING IS THAT WE WILL BE DROPPING MENTION OF DAMAGING WINDS AND HEAVY RAINFALL IN ZONES DUE TO CURRENT IR/WATER VAPOR SATELLITE AND RADAR TRENDS. TEMPS ARE GENERALLY ON TRACK WITH THE CURRENT FORECAST FOR THIS AFTERNOON AND ACCEPTABLE. ZONE UPDATE FORTHCOMING. .HUN...NONE. TROUTMAN
ALZ001>010-016-140245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1200 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...(THROUGH TONIGHT)... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF NORTHWEST ALABAMA UNTIL 6 PM CDT... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTHWEST ALABAMA BY THIS AFTERNOON. A FEW OF THE STORMS WILL BE STRONG AND COULD RAPIDLY BECOME SEVERE EARLY THIS AFTERNOON. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WIND GUSTS AROUND 60 MPH... AND POSSIBLY SOME LARGE HAIL UP TO ONE INCH IN DIAMETER. OTHER WEATHER THREATS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAINFALL...WHICH COULD PRODUCE PONDING OF WATER ON AREA ROADS. THE SCATTERED STRONG STORMS WILL CONTINUE TO DEVELOP EASTWARD WITH TIME THIS AFTERNOON ACROSS NORTHERN ALABAMA AND THE SEVERE WEATHER THREAT MAY SPREAD FURTHER EAST INTO THE HUNTSVILLE...DECATUR AND CULLMAN AREAS BY MID AFTERNOON AND INTO JACKSON...MARSHALL AND DEKALB COUNTY AREAS BY AROUND 4 PM. AGAIN...THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...HAIL UP TO ONE INCH IN DIAMETER... FREQUENT TO EXCESSIVE LIGHTNING...AND VERY HEAVY RAINFALL WITH THESE STORMS. THE THREAT FOR STRONG TO POSSIBLY A FEW SEVERE STORMS WILL CONTINUE INTO THE EARLY EVENING HOURS...WITH MOST OF THE STORMS EXPECTED TO WEAKEN AND DIMINISH BY LATE EVENING. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)... AFTER A FEW LINGERING SHOWERS AND THUNDERSTORMS MOVE OUT OF THE AREA BY EARLY MONDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST. THIS WILL RESULT IN HOT AND MUGGY DAYTIME CONDITIONS ON TUESDAY AND WEDNESDAY...WITH DAYTIME HEAT INDICES RANGING FROM 95 TO NEAR 100 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY ACROSS NORTHERN ALABAMA THIS AFTERNOON. TROUTMAN
ALZ002-003-131830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1232 PM CDT SUN JUL 13 2003 ...A SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS FOR FRANKLIN AND COLBERT COUNTIES... AN AREA OF VERY STRONG THUNDERSTORMS WILL MOVE SOUTHEAST AT 20 MPH FROM NORTHEAST MISSISSIPPI INTO SOUTHEAST COLBERT COUNTY AND EXTREME WESTERN FRANKLIN COUNTY BY 1:00 PM. AREAS AFFECTED THROUGH 1:30 PM WILL INCLUDE THE COMMUNITIES OF RED BAY...CHEROKEE...WHITE OAK... ATWOOD...HODGES...AND CROOKED OAK. FREQUENT CLOUD TO GROUND LIGHTNING WILL POSE A HAZARD FOR THOSE IN THE PATH OF THESE STORMS. SEEK SHELTER UNTIL THE STORMS HAVE PASSED. WIND GUSTS UP TO 40 MPH...AND RAINFALL RATES OF UP ONE INCH AN HOUR ARE LIKELY FROM THESE STORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON THE ROADWAYS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM FOR THE FOLLOWING COUNTIES IN NORTHERN ALABAMA...LAUDERDALE...COLBERT... FRANKLIN...LAWRENCE...LIMESTONE COUNTIES. KTW
ALZ004-131830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1252 PM CDT SUN JUL 13 2003 ...A SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AFFECTING LAWRENCE COUNTY THROUGH 1:30 PM... A VERY STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 20 MPH FROM THE HATTON AREA INTO SOUTHEASTERN LAWRENCE COUNTY THROUGH 1:30 PM. AREAS AFFECTED WILL INCLUDE THE COMMUNITIES OF MOULTON...HATTON...AND WREN. FREQUENT CLOUD TO GROUND LIGHTNING WILL POSE A HAZARD FOR THOSE IN THE PATH OF THIS STORMS. SEEK SHELTER UNTIL THIS STORM HAVE PASSED. WIND GUSTS UP TO 40 MPH...AND RAINFALL RATES OF UP ONE INCH AN HOUR ARE LIKELY FROM THESE STORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON THE ROADWAYS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM FOR THE FOLLOWING COUNTIES IN NORTHERN ALABAMA...LAUDERDALE...COLBERT... FRANKLIN...LAWRENCE...AND LIMESTONE COUNTIES. KTW
ALZ001-002-005-132000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 209 PM CDT SUN JUL 13 2003 ...A SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AFFECTING COLBERT...LAUDERDALE...AND LIMESTONE COUNTIES THROUGH 3 PM... A VERY STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 20 MPH FROM THE HATTON JUST NORTHWEST OF THE LEXINGTON AREA IN NORTHEASTERN LAUDERDALE COUNTY. AREAS AFFECTED THROUGH 3 PM WILL INCLUDE THE COMMUNITIES OF LEXINTON...ANDERSON...AND LESTER. ALSO...ANOTHER VERY STRONG STORM AFFECTING WATERLOO IN LAUDERDALE COUNTY WILL CONTINUE TO MOVE SOUTHEAST AT 20 MPH INTO COLBERT COUNTY. AREAS AFFECTED THROUGH 3 PM WILL INCLUDE...WATERLOO AND THE QUAD CITIES AREA. FREQUENT CLOUD TO GROUND LIGHTNING WILL POSE A HAZARD FOR THOSE IN THE PATH OF THIS STORMS. SEEK SHELTER UNTIL THIS STORM HAVE PASSED. WIND GUSTS UP TO 40 MPH...AND RAINFALL RATES BETWEEN 1 AND 1.5 INCHES OF RAINFALL ARE LIKELY WITH THESE THESE STORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON THE ROADWAYS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM FOR THE FOLLOWING COUNTIES IN NORTHERN ALABAMA...LAUDERDALE...COLBERT... FRANKLIN...LAWRENCE...AND LIMESTONE COUNTIES. KTW
The Northeast Alabama radar (KHTX), 117 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
1 hail. Local standard time, as filed.
quarter size hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373435.